Alert archive / Washington / Wind Advisories in 2014
Wind Advisory 22, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jul 17, 2014, 8:24 AM PDT for Kittitas County, Yakima County, Washington. It took effect at Jul 17, 2014, 1:00 PM PDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2014, 8:24 AM PDT (15:24 UTC)
- In effect from
- Jul 17, 2014, 1:00 PM PDT
- Expired
- Jul 18, 2014, 9:07 PM PDT
- In force
- 32 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 3.4 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
090 WWUS76 KPDT 171524 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 824 AM PDT THU JUL 17 2014 ...WINDY THROUGH END OF THE WEEK... .A TIGHT AND COMPACT PRESSURE GRADIENT OVER THE CASCADES WILL PRODUCE WINDY CONDITIONS IN THE KITTITAS VALLEY. WAZ026-180000- /O.NEW.KPDT.WI.Y.0022.140717T2000Z-140719T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 824 AM PDT THU JUL 17 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT FRIDAY. * TIMING: WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE INTO THE EVENING. THEY WILL DECREASE SLIGHTLY OVERNIGHT THROUGH FRIDAY MORNING THEN ONCE AGAIN INCREASE FRIDAY AFTERNOON AND EVENING. * WINDS: WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS: STRONG WINDS CAN MAKE TRAVELING DANGEROUS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
5 follow-up statements
747 WWUS76 KPDT 172158 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 258 PM PDT THU JUL 17 2014 ...WINDY THROUGH END OF THE WEEK... .A TIGHT AND COMPACT PRESSURE GRADIENT OVER THE CASCADES WILL PRODUCE WINDY CONDITIONS IN THE KITTITAS VALLEY. WAZ026-180600- /O.CON.KPDT.WI.Y.0022.000000T0000Z-140719T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 258 PM PDT THU JUL 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY. * TIMING: WINDS WILL CONTINUE THROUGH THE EVENING. THEY WILL DECREASE SLIGHTLY OVERNIGHT THROUGH FRIDAY MORNING THEN ONCE AGAIN INCREASE FRIDAY AFTERNOON AND EVENING. * WINDS: WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS: STRONG WINDS CAN MAKE TRAVELING DANGEROUS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
302 WWUS76 KPDT 180501 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1001 PM PDT THU JUL 17 2014 ...WINDY THROUGH FRIDAY EVENING... .A STRONG PRESSURE GRADIENT OVER THE CASCADES WILL PRODUCE WINDY CONDITIONS IN THE KITTITAS VALLEY. WAZ026-181315- /O.CON.KPDT.WI.Y.0022.000000T0000Z-140719T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 1001 PM PDT THU JUL 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY. * TIMING: WINDS WILL CONTINUE THROUGH THE EVENING BUT DECREASE SLIGHTLY OVERNIGHT THROUGH FRIDAY MORNING. WINDS WILL INCREASE ONCE AGAIN FRIDAY AFTERNOON AND EVENING. * WINDS: WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS: STRONG WINDS CAN MAKE TRAVELING DANGEROUS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ BIEDA
176 WWUS76 KPDT 181258 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 558 AM PDT FRI JUL 18 2014 ...WINDY THROUGH THIS EVENING... .A STRONG PRESSURE GRADIENT OVER THE CASCADES WILL PRODUCE WINDY CONDITIONS IN THE KITTITAS VALLEY THROUGH THIS EVENING. WAZ026-182200- /O.CON.KPDT.WI.Y.0022.000000T0000Z-140719T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 558 AM PDT FRI JUL 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING: WINDS WILL INCREASE AGAIN THIS AFTERNOON AND EVENING. * WINDS: WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS: STRONG WINDS CAN MAKE TRAVELING DANGEROUS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
937 WWUS76 KPDT 182155 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 255 PM PDT FRI JUL 18 2014 ...WINDY THROUGH THIS EVENING... .A STRONG PRESSURE GRADIENT OVER THE CASCADES WILL PRODUCE WINDY CONDITIONS IN THE KITTITAS VALLEY THROUGH THIS EVENING. WAZ026-190600- /O.CON.KPDT.WI.Y.0022.000000T0000Z-140719T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 255 PM PDT FRI JUL 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * TIMING: WINDS WILL INCREASE AGAIN THIS AFTERNOON AND EVENING. * WINDS: WEST TO NORTHWEST WINDS AROUND 30 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS: STRONG WINDS CAN MAKE TRAVELING DANGEROUS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
733 WWUS76 KPDT 190407 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 907 PM PDT FRI JUL 18 2014 WAZ026-190515- /O.CAN.KPDT.WI.Y.0022.000000T0000Z-140719T0600Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 907 PM PDT FRI JUL 18 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SLOWLY DECREASED THIS EVENING. BREEZY WINDS WILL CONTINUE TONIGHT INTO SATURDAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jul 17, 1:28 AM PDT, 6 hours 56 minutes earlier.
Area forecast discussion, Jul 17, 1:28 AM PDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 128 AM PDT THU JUL 17 2014 .SHORT TERM...TODAY THROUGH SATURDAY...HIGH PRESSURE ALOFT WILL WEAKEN TODAY AND ALLOW A DRY COLD FRONT TO MOVE ACROSS THE REGION. THIS FRONT WILL MAINLY BRING INCREASING WINDS AND JUST SLIGHTLY COOLER TEMPERATURES. TEMPERATURES ARE STILL EXPECTED TO CLIMB INTO THE 90S...WITH MOSTLY 80S IN THE MOUNTAINS. THERE IS VIRTUALLY NO MOISTURE WITH THIS COLD FRONT. WINDS AND LOW RELATIVE HUMIDITY WILL BE THE MAIN CONCERN...ESPECIALLY ALONG THE CASCADE EAST SLOPES AND ADJACENT VALLEYS/LOWER COLUMBIA BASIN EAST OF THE CASCADES. A RED FLAG WARNING IS IN EFFECT FOR MUCH OF THE FIRE WEATHER DISTRICT DUE TO WINDS AND LOW RH'S. A NORTHWEST FLOW ALOFT WILL DEVELOP TONIGHT AND FRIDAY BRINGING IN MORE COOLER AIR FOR FRIDAY AND SATURDAY. THE SHORT TERM MODELS ARE TRYING TO BRING MOISTURE WITH ANOTHER COLD FRONT TO THE WASHINGTON CASCADES AND ADJACENT VALLEYS FRIDAY NIGHT AND ON SATURDAY. ANY PRECIPITATION WILL BE VERY LIGHT THOUGH AND WILL BE CONFINED TO THE WASHINGTON CASCADES AND ADJACENT VALLEYS TO THE EAST. BREEZY TO WINDY CONDITIONS WILL OCCUR EACH AFTERNOON AND EVENING BEGINNING WITH AND BEHIND THE DRY COLD FRONT TODAY...WITH THE WINDS INCREASING AGAIN FRIDAY AND SATURDAY AFTERNOONS AND EVENINGS. THE COOLING TREND WILL CONTINUE INTO THE EXTENDED FORECAST PERIOD. 88 .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY...MODELS ARE IN FAIRLY GOOD AGREEMENT ON A TROUGH OF LOW PRESSURE DEVELOPING ALONG THE WEST COAST BY EARLY NEXT WEEK AS THE LOW PRESSURE CENTER DROPS SOUTHEAST INTO WESTERN CANADA AND SEVERAL WEAK SHORTWAVES MOVE ACROSS THE REGION. ALTHOUGH THE MODELS ARE COMING INTO AGREEMENT ON THE POSITION OF THE MAIN FEATURES...THEY VARY WIDELY ON THE AMOUNT AND TIMING OF MOISTURE. WILL KEEPS SOME SMALL POPS THROUGH MUCH OF PERIOD GENERALLY OVER THE MOUNTAIN AREAS. TEMPERATURES WILL BE NEAR SEASONAL LEVELS. 93 && .AVIATION...12 TAFS. VRF CONDITIONS EXPECTED OVER THE NEXT 24 HOURS. SMOKE FROM WILDFIRES CONTINUES TO SPREAD ACROSS THE REGION WITH LITTLE IN THE WAY OF CLOUD COVER. WINDS WILL BE INCREASING TO 15-10KTS TODAY...20-25 KTS AT KDLS...KPDT AND KPSC AND PERSIST THROUGH 12Z FRIDAY. 93 && .PRELIMINARY POINT TEMPS/POPS... PDT 95 61 89 61 / 0 0 0 0 ALW 98 67 90 66 / 0 0 0 0 PSC 100 64 94 65 / 0 0 0 0 YKM 95 63 89 62 / 0 0 0 0 HRI 97 62 92 63 / 0 0 0 0 ELN 89 65 84 63 / 0 0 0 0 RDM 90 49 86 49 / 0 0 0 0 LGD 91 56 86 56 / 0 0 0 0 GCD 92 58 88 57 / 0 0 0 0 DLS 90 63 85 64 / 0 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...RED FLAG WARNING UNTIL 11 PM PDT FRIDAY ORZ041-044-503-505>511. WA...RED FLAG WARNING UNTIL 11 PM PDT FRIDAY WAZ024-026>029-520-521. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 88/93/93
Nearby
Wind Advisories in Washington, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.